Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Aspirin cause gastrointestinal bleeding?

I have no cartiladge in my knees due to injuries it was removed. lots of joint pain. i take ibuprofin or aspirin but it causes stomach bleeds . what can I take along with the meds to ease the stomach condition. I am 77 years of age with no other stomach problems.
Wed, 5 Aug 2015
Report Abuse
Ayurveda Specialist 's  Response
**
1. even low dose of Aspirin and Ibuprofen can cause Intestinal bleeding ad since you are using it as a pain killer thus dosage will be high and so will be the associated risk of bleeding, only good news is that it acts as an anti platelet agent [blood thinner] thus protecting against clots which are causative factor for strokes and heart attacks in old age.

2. Recent studies have ruled out even enteric coated aspirin to offer any advantage over regular aspirin, you should consult your doctor regarding the pros and cons of the same.

3. You have to stop these NSAIDs [pain killers] and may be able to control pain with safe and effective paracetamol with capsaicin cream along with physical therapy and exercise.
PS. If your doctor believes the benefits of NSAIDs outweigh the risks, you can proceed with caution.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am taking three different blood pressure medicine for my blood pressure, I am so tired I can t hardly function. I January 28th, I had a aneurism...